| Model Number |
71962-05 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Blood Loss (2597)
| Date of Event |
06/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation is anticipated but has not yet begun.The component has been received but has not been decontaminated.An evaluation of the edhr was conducted and no issues were noted related to this complaint.The hemoconcentrators are 100% inspected for flow direction during assembly of the convenience kits and no issues were noted during this process.The certificate of conformance (coc) was also reviewed for this component and the component was deemed conforming by the supplier.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
Event or Problem Description
The customer reported that during a cardiopulmonary bypass (cpb) procedure, the hph400 hemoconcentrator appeared to have a broken fibers.The hemoconcentrator was changed out.The surgical procedure was completed successfully.Minimal blood loss was reported.There was no delay nor adverse consequences to the patient.
Additional Manufacturer Narrative
Upon further investigation of this reported event, the following information is new and/or changed: (b)(4).The sample was received by the manufacturer and visually inspected.The original end caps with attached tubing had been removed from the hemoconcentrator by the user facility, but were included with the returned sample.No damage or deformities were observed on the exterior housing or end caps of the hemoconcentrator.The sample was forwarded to the supplier for further analysis, where the supplier did confirm that there was a fiber leak issue.The supplier indicated that all product was 100% leak tested during their manufacturing process.This leak test is not always capable of detecting latent defects that are only apparent after longer periods of clinical use.Additionally, they reviewed their inventory and there is no longer any inventory remaining of the affected lot.The supplier has attributed the fiber leak to a wall defect that stems from fiber spin process.All available information has been placed on file in the quality management system for appropriate tracking, trending and follow-up.
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the follow-up_01 report submitted august 1, 2018.Upon further investigation of this reported event, the following information is new and/or changed: date received by manufacturer; indication that this is a follow-up report; follow-up due to additional information and device evaluation; identification of evaluation codes; results: 115 - maintenance problem identified.Conclusion 51 - cause traced to maintenance.The sample was received by the supplier and the damaged fiber was confirmed during their evaluation.The supplier determined that all inventory of the affected lot had been sold and shipped, back on january 26, 2018.The root cause of this issue has been determined to be related to a gelled formation of undissolved pvp used in the manufacturing process of the fiber.The mixing tank is cleaned on an as-needed basis and there likely was a buildup due to the frequency of cleaning of the mixing tank.The supplier has introduced a routinely scheduled preventive maintenance for the cleaning of the mixing tank.Additionally, there was re-validation performed on the fiber leak test apparatus used during production of blood fiber products.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.